Kentucky, 2012

Flash Flood and Heavy Rain in Kentucky, August 2 to 3, 2012

August 2 to 3, 2012 · NWS PAH · 2 events in 2 counties and zones

Strong thunderstorms produced very heavy rain that caused local flooding. The storms were organized into a mesoscale convective system (MCS) that tracked slowly southeast across northwest Kentucky.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Strong thunderstorms produced very heavy rain that caused local flooding. The storms were organized into a mesoscale convective system (MCS) that tracked slowly southeast across northwest Kentucky. The storms were fueled by a southwest wind flow of very warm and humid air that averaged around 20 knots a few thousand feet above ground level. Precipitable water values near 2.3 inches supported torrential rainfall rates. The complex of storms formed along a warm front that extended from southern Missouri across southern Illinois.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 2, 9:42 PM CST, 13 minutes earlier.

Area forecast discussion, Aug 2, 9:42 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1042 PM CDT THU AUG 2 2012

.UPDATE...
ISSUED AT 955 PM CDT THU AUG 2 2012

THE GRIDDED FORECAST HAS BEEN UPDATED TO REFLECT THE ONGOING
CONVECTION IN SRN IL/SWRN IND/KY PENNYRILE REGION...DRIVEN MAINLY
BY AN MCV. ATTM...IT APPEARS THAT STORM STRENGTH WILL CONTINUE TO
DECLINE AS THE LOWER TROP STABILIZES. FOR THE NEXT FEW
HOURS...GUSTY WINDS...HEAVY RAIN...AND ALMOST CONTINUOUS LIGHTNING
CAN BE EXPECTED WITH THIS ACTIVITY AS IT MOVES EWD. SOME FLOODING
MAY OCCUR. OTHER SHOWERS WITH MORE ISOLD TSTMS MAY OCCUR ACROSS
SRN IL AND MOVE INTO THE KY PENNYRILE REGION LATE IN THE
NIGHT...ASSISTED BY AN INCREASING LLJ. UPDATED THE AVIATION
SECTION.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 308 PM CDT THU AUG 2 2012

WITH THE MCV PASSING JUST NORTH OF THE AREA THROUGH THE
EVENING...SHOULD SEE EASTWARD PROGRESS OF CONVECTION LATE THIS
AFTERNOON AND THIS EVENING. WAS ORIGINALLY THINKING THAT LATER TONIGHT
WOULD BE MOSTLY DRY BEHIND THE MCV...BUT WITH IT PASSING TO OUR
NORTH WE COULD SEE SOME INCREASE THE LOW-LEVEL JET...UP TO AROUND
30KTS...ACROSS THE AREA IN THE LATE EVENING AND OVERNIGHT HOURS.
LEFT A 30 TO 40 POP THROUGH THE NIGHT...AND INDICATED A SLIGHT
SOUTHEASTWARD SHIFT TOWARD MORNING. ANY SEVERE WEATHER SHOULD BE
CONFINED TO THE DIURNAL STORMS...BUT LOCALLY HEAVY RAINFALL WILL
BE A CONCERN LATER TONIGHT...IF THERE IS RE-DEVELOPMENT.

ON FRIDAY WOULD EXPECT ANY LLJ-RELATED CONVECTION TO BE DYING OUT
OVER WEST KENTUCKY IN THE MORNING...FOLLOWED BY DIURNAL
DEVELOPMENT LATER IN THE DAY. TEMPERATURES WILL CLIMB INTO THE
UPPER 90S OVER SOUTHWEST ILLINOIS...WHERE THE MOST SUNSHINE IS
EXPECTED...AND HEAT INDICES OVER MUCH OF THE AREA WILL CLIMB TO
NEAR 105 AGAIN. GIVEN THAT AIRMASS...CANNOT RULE OUT ISOLATED
SEVERE STORMS IN THE AFTERNOON.

THE NAM AND GFS TRY TO BRING ELEVATED CONVECTION INTO SOUTHEAST
MISSOURI MAINLY NEAR THE ARKANSAS BORDER FRIDAY NIGHT. TRIED TO
EMPHASIZE THAT AREA WITH LOW CHANCE POPS IN THE LATE EVENING AND
OVERNIGHT HOURS...AFTER THE DIURNAL CONVECTION TAPERS OFF EARLY IN
THE EVENING.

THE GFS AND NAM EMPHASIZE THE SOUTHERN HALF OF THE AREA FOR MORE
CLOUDS AND CONVECTIVE DEVELOPMENT SATURDAY...AS A WEAK MID AND
UPPER LEVEL DISTURBANCE PUSHES SLOWLY EASTWARD ACROSS THE REGION.
LOWER CHANCE POPS SHOULD SUFFICE FOR NOW. ONCE AGAIN A STRAY
SEVERE STORM CANNOT BE RULED OUT IN THE HEAT OF THE DAY. ALL
GUIDANCE INDICATES THAT DEWPOINTS WILL BE POOLING OVER THE ENTIRE
REGION...SO EVEN THOUGH CLOUDIER SKIES SHOULD HOLD DOWN
TEMPERATURES A BIT OVER MOST OF THE AREA...HEAT INDICES MAY STILL
CLIMB UP TO NEAR 105 AGAIN SATURDAY.

THE MODELS ARE NOT IN THE BEST AGREEMENT FOR SATURDAY NIGHT JUST
AHEAD OF A MORE SIGNIFICANT COLD FRONT. WENT WITH A BROAD BRUSH
FOR 30-40 POPS FOR NOW.

WILL CONTINUE WITH THE SPS TREATMENT FOR THE HEAT...DUE TO
UNCERTAINTIES IN CLOUDS AND CONVECTION BOTH FRIDAY AND SATURDAY.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 308 PM CDT THU AUG 2 2012

FAIRLY GOOD CONTINUITY IN THE EXTENDED FROM CURRENT GRIDS TO THE
LATEST MODEL RUNS.

THE FRONT IS STILL EXPECTED IN THE HEARTLAND SUNDAY HOWEVER THERE
ARE SOME SLIGHT TIMING AND STRENGTH DISCREPANCIES. THE OPERATIONAL
NAM12...GFS...AND ECMWF ALL AGREE ON SIMILAR ARRIVAL TIME OF THE
FRONT SUNDAY. HOWEVER THE ECMWF STALLS THE PRE FRONTAL TROUGH OVER
THE OHIO RIVER VALLEY WHILE THE NAM PUSHES A LITTLE FARTHER SOUTH
AND THE GFS PUSHES IT ALL THE WAY THROUGH. ALSO THE GFS WANTS MOST
ALL THE PRECIP TO BE PRE FRONTAL TROUGH WITH ECMWF BOTH PRE AND POST
TROUGH PRECIP. FINALLY THE ECMWF STALLS THE FRONT OVER THE OHIO
VALLEY BY 12Z MONDAY. THE ECMWF TRIES TO GENERATE MORE QPF OVER WEST
KY MONDAY AFTER SUNRISE ALONG THE STALLED FRONT. FOR NOW WILL GO
WITH A COMPROMISE BETWEEN THE NAM AND ECMWF AND TAPER POPS SUNDAY
NIGHT. ALSO WILL BRING IN HIGH PRESSURE FOR THE UPCOMING WORK WEEK.
THIS WILL RESULT IN MOSTLY DRY WEATHER FOR MOST OF THE WEEK. MAY
HAVE TO HAVE SOME POPS TOWARD DAY 7 FOR NEXT COLD FRONT ARRIVAL.

EXPECT TEMPERATURES TO COOL WITH MUCH DRIER AIR FILTERING INTO THE
AREA EARLY NEXT WEEK AS THE NORTHWEST FLOW PREVAILS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 955 PM CDT THU AUG 2 2012

WDSPRD TSTM ACTIVITY WITH MODERATE TO HEAVY RAINFALL RATES OVER
SRN IL/SWRN IND/KY PENNYRILE REGION WILL SLOWLY PROGRESS EWD
OVERNIGHT. ANOTHER FLAREUP OF CONVECTION IS POSSIBLE AFTER
MIDNIGHT AS A LLJ INCREASES. HOWEVER...THIS ACTIVITY MAY MISS THE
KCGI/KPAH TAF SITES. OUTSIDE OF SHOWERS/TSTMS...GUSTY SFC WINDS
ARE EXPECTED TO BE GENERALLY OUT OF THE SOUTH TO SOUTHWEST INTO
THE DAY FRI...WITH VFR CONDITIONS EXPECTED.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

UPDATE...DB
SHORT TERM...DRS
LONG TERM....KH
AVIATION...DB
Hazardous weather outlook, Aug 2, 2:47 PM CST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
347 PM CDT THU AUG 2 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
347 PM CDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EARLY THIS EVENING MAINLY EAST OF THE MISSISSIPPI RIVER. AN
ISOLATED SEVERE STORM WILL BE POSSIBLE WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY CONCERNS. LATER THIS EVENING AND OVERNIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE REGION.
LOCALLY HEAVY RAINFALL WOULD BE THE PRIMARY CONCERN LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES OF THUNDERSTORMS ARE FORECAST ACROSS THE REGION FRIDAY
THROUGH SUNDAY. THE BEST CHANCE CONTINUES TO BE WITH A COLD FRONT
SATUDAY NIGHT INTO SUNDAY. A SEVERE STORM CANNOT BE RULED OUT EACH
AFTERNOON FRIDAY THROUGH SUNDAY...BUT ORGANIZED SEVERE WEATHER IS
NOT ANTICIPATED THROUGH THE PERIOD.

HEAT INDEX VALUES WILL CLIMB TO THE 100 TO 105 DEGREE RANGE FRIDAY
AND SATURDAY AFTERNOONS...OUTSIDE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DRS

In the hours before

Special weather statement, Aug 2, 7:31 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
831 PM CDT THU AUG 2 2012

ILZ076>078-083-INZ081-082-085-086-030215-
EDWARDS IL-GIBSON IN-PIKE IN-POSEY IN-VANDERBURGH IN-WABASH IL-WAYNE
IL-WHITE IL-
831 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAYNE COUNTY...
EDWARDS...NORTHEASTERN WHITE AND WABASH COUNTIES IN SOUTHEAST
ILLINOIS...AND GIBSON...EXTREME NORTHWESTERN PIKE...NORTHEASTERN
POSEY AND EXTREME NORTHWESTERN VANDERBURGH COUNTIES IN SOUTHWEST
INDIANA UNTIL 915 PM CDT...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LARGE AREA OF STRONG THUNDERSTORMS OVER THE WABASH VALLEY. THESE
STORMS EXTENDED FROM ALBION TO PRINCETON...HAZLETON...AND GRAYVILLE.
THE STORMS WERE MOVING EAST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  FORT BRANCH...PRINCETON...CYNTHIANA...OWENSVILLE...HAUBSTADT...
  PATOKA AND HAZLETON.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MY
Special weather statement, Aug 2, 7:39 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
839 PM CDT THU AUG 2 2012

KYZ011>013-017-030230-
CALDWELL KY-CHRISTIAN KY-LYON KY-TRIGG KY-
839 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHRISTIAN COUNTY IN SOUTH
CENTRAL KENTUCKY...AND SOUTHEASTERN CALDWELL...NORTHERN TRIGG AND
SOUTHEASTERN LYON COUNTIES IN WESTERN KENTUCKY UNTIL 930 PM CDT...

AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ENERGY...OR OVER THE LAND BETWEEN THE LAKES
AREA...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  CADIZ...CANTON...COBB AND ROCKCASTLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MY
Special weather statement, Aug 2, 7:56 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
856 PM CDT THU AUG 2 2012

INZ081-082-086>088-KYZ018-019-030245-
DAVIESS KY-GIBSON IN-HENDERSON KY-PIKE IN-SPENCER IN-VANDERBURGH
IN-WARRICK IN-
856 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR WARRICK...SOUTHEASTERN GIBSON...
PIKE...SPENCER AND VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND
NORTHEASTERN HENDERSON AND NORTHERN DAVIESS COUNTIES IN NORTHWEST
KENTUCKY UNTIL 945 PM CDT...

AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINSLOW TO
EVANSVILLE...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THERE HAVE BEEN TWO REPORTS OF FUNNEL CLOUDS ALONG INTERSTATE 64
ALONG THE LEADING EDGE OF THE HEAVY RAIN. STRONG GUSTY WINDS AND
POSSIBLY SOME BRIEF FUNNEL CLOUDS MAY BE OBSERVED ALONG THE LEADING
EDGE OF THESE STORMS.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  CHANDLER...NEWBURGH...BOONVILLE...ROCKPORT...SANTA
  CLAUS...GRANDVIEW...AND CHRISNEY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MY
Special weather statement, Aug 2, 8:21 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
921 PM CDT THU AUG 2 2012

KYZ013-015-016-020-021-030300-
CALDWELL KY-HOPKINS KY-MCLEAN KY-MUHLENBERG KY-WEBSTER KY-
921 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR HOPKINS...EASTERN WEBSTER...
WESTERN MCLEAN...NORTHWESTERN MUHLENBERG...AND EXTREME EASTERN
CALDWELL COUNTY IN WESTERN KENTUCKY UNTIL 1000 PM CDT...

AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
CORYDON TO DAWSON SPRINGS...AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  MADISONVILLE...CALHOUN...SEBREE...EARLINGTON...MORTONS GAP...
  ST. CHARLES...SLAUGHTERS...HANSON...WHITE PLAINS...SACRAMENTO...
  AND BREMEN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MY
Special weather statement, Aug 2, 8:32 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
932 PM CDT THU AUG 2 2012

INZ085-KYZ014-018-030315-
HENDERSON KY-POSEY IN-UNION KY-
932 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POSEY COUNTY IN
SOUTHWEST INDIANA...AND WESTERN HENDERSON AND NORTHEASTERN UNION
COUNTIES IN NORTHWEST KENTUCKY UNTIL 1015 PM CDT...

AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM MORGANFIELD KENTUCKY TO MOUNT VERNON
INDIANA...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  HENDERSON...CORYDON AND ROBARDS.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MY
Special weather statement, Aug 2, 8:51 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
951 PM CDT THU AUG 2 2012

INZ086>088-KYZ016-018-019-030330-
DAVIESS KY-HENDERSON KY-HOPKINS KY-SPENCER IN-VANDERBURGH IN-WARRICK
IN-
951 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR WARRICK...SOUTHWESTERN SPENCER
AND EASTERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND EASTERN
HENDERSON...WESTERN DAVIESS AND EXTREME NORTHEASTERN HOPKINS COUNTIES
IN NORTHWEST KENTUCKY UNTIL 1030 PM CDT...

AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THE EVANSVILLE
METRO AREA TO 10 MILES SOUTH OF HENDERSON...AND MOVING EAST AT 25
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  NEWBURGH...CHANDLER...BOONVILLE...AND OWENSBORO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MY

The radar

The Evansville,IN radar (KVWX), 48 km away, was scanning. The volume nearest the first event began at 03:54 UTC.

Open the radar archive at this moment

Event by event

1 flash flood, 1 heavy rain. Local standard time, as filed.

Flash Flood, Henderson

When
August 2, 9:55 PM CST to 10:30 PM CST
Where
Henderson County, 0.69 mi N of Henderson to 1.32 mi E of Henderson
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.840, -87.580

Many city streets had two to three feet of water over them.

Heavy Rain, Muhlenberg

When
August 2, 11:30 PM CST to August 3, 12:10 AM CST
Where
Muhlenberg County, Central City
Reported by
Trained Spotter
Coordinates
37.300, -87.130

Several roadways and main routes throughout the city had about six inches of water over them.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2012Every state in 2012This day in weather historyWarnings in Kentucky, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398255, 398256.